MAUDE Adverse Event Report: ARTHROCARE CORP. SUPER MULTIVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. SUPER MULTIVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number ASH4830-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during an arthroscopy of the right hip, the metal part of the tip of the wand came off as the wand was in the patient.The surgeon researched the piece but the piece has not been found back.No further action has been undertaken for the moment.A backup device was available to complete the procedure with no significant delay or patient injuries.
 
Additional Manufacturer Narrative
The returned device, intended for use in treatment, was returned for evaluation.There was a relationship found between the device and the reported incident.During functional evaluation the suction line was tested with a syringe and performed as intended.The rest of the functional investigation could not be performed due to the cut junction cable.The complaint was verified and the root cause was undetermined after investigation.Factors unrelated to the design and manufacture of the device which could have contributed to the complaint event includes: (1) the devices may have come into contact with a hard surface such as bone or another piece of equipment which could have caused damaged to the tip, (2) using a set point higher than default settings may increase the wear of the screen / electrodes factored with technique such as amount of pressure and speed in which the wands are passed over tissue.The instruction for use contains precautionary statements associated with the use of the device.There were no indications that would suggest that the device did not meet product specification upon release into distribution.

Brand Name
SUPER MULTIVAC 50 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8866493
Report Number3006524618-2019-00371
Device Sequence Number14206274
Product Code GEI
UDI-Device Identifier00817470004908
UDI-Public00817470004908
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASH4830-01
Device Lot Number2024512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age18 YR
Patient Weight55